Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 17, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jan 29, 2008, 4:33 PM CST for Crawford County, Jasper County, Lawrence County, Illinois. It was in force for 35 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 29, 2008, 4:33 PM CST (22:33 UTC)
- Expired
- Jan 29, 2008, 5:08 PM CST
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Crawford County, IL, Jasper County, IL, Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 63 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 4:40 PM CST | TSTM WND DMG | Newton, IL | LARGE TREE ACROSS THE RAILROAD TRACKS BEHIND THE BOWLING ALLEY IN NEWTON |
| Jan 29, 4:40 PM CST | TSTM WND DMG | Yale, IL | LARGE TREE LIMB DOWN ACROSS IL ROUTE 49 NEAR YALE |
| Jan 29, 4:55 PM CST | TSTM WND DMG | 5 N Robinson, IL | LARGE TREE DOWN ON THE ROOF OF A HOUSE AND ON A CAR |
| Jan 29, 5:00 PM CST | TSTM WND DMG | Hutsonville, IL | TREE DOWN ON A GARAGE IN HUTSONVILLE |
| Jan 29, 5:00 PM CST | TSTM WND DMG | Robinson, IL | TREES AND POWERLINES DOWN IN ROBINSON |
| Jan 29, 5:02 PM CST | HAIL 0.88 | Lawrenceville, IL | NICKLE SIZED HAIL ON THE WEST SIDE OF LAWRENCEVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 292233
SVRILX
ILC033-079-101-292315-
/O.NEW.KILX.SV.W.0017.080129T2233Z-080129T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
433 PM CST TUE JAN 29 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
JASPER COUNTY IN SOUTHEAST ILLINOIS...
CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 515 PM CST.
* AT 433 PM CST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES
EAST OF HIDALGO TO 22 MILES SOUTHWEST OF WEST LIBERTY...OR ALONG A
LINE EXTENDING FROM 11 MILES NORTHEAST OF NEWTON TO 12 MILES
SOUTHEAST OF FLORA...AND WAS MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
OBLONG...
ANNAPOLIS...
HARDINVILLE...
EATON...
CHAUNCEY...
SUMNER...
ROBINSON...
NEW HEBRON...
OTHER LOCATIONS IN THIS WARNING INCLUDE...BIRDS...BOGOTA...FLAT
ROCK...HUTSONVILLE...LAWRENCEVILLE...PALESTINE...ST. FRANCISVILLE...
STE. MARIE...WHEELER...WILLOW HILL AND BRIDGEPORT.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3865 8761 3858 8763 3856 8766 3857 8791
3886 8792 3886 8835 3918 8835 3917 8764
3914 8766 3896 8752 3887 8754 3880 8750
3872 8750
TIME...MOT...LOC 2233Z 269DEG 50KT 3913 8800 3859 8820
$$
HARDIMAN1 follow-up statement
000
WWUS53 KILX 292308
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
504 PM CST TUE JAN 29 2008
ILC033-079-101-292314-
/O.CAN.KILX.SV.W.0017.000000T0000Z-080129T2315Z/
CRAWFORD-JASPER-LAWRENCE-
504 PM CST TUE JAN 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD...JASPER AND LAWRENCE
COUNTIES IS CANCELLED...
...A TORNADO WARNING REMAINS IN EFFECT FOR CRAWFORD COUNTY UNTIL 530
PM CST AND LAWRENCE COUNTY UNTIL 515 PM CST.
AT 457 PM CST/...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THAT THE THUNDERSTORMS THAT HAD PROMPTED THE SEVERE THUNDERSTORM
WARNING HAD MOVED OUT OF JASPER COUNTY. THE REMAINDER OF THE SEVERE
THUNDERSTORM WARNING HAS EFFECTIVELY BEEN REPLACED BY THE ON-GOING
TORNADO WARNING AREAS.
LAT...LON 3865 8761 3858 8763 3856 8766 3857 8791
3886 8792 3886 8835 3918 8835 3917 8764
3914 8766 3896 8752 3887 8754 3880 8750
3872 8750
TIME...MOT...LOC 2304Z 269DEG 50KT 3912 8744 3858 8765
$$
HARDIMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 2:53 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Jan 29, 2:53 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 253 PM CST TUE JAN 29 2008 .DISCUSSION... ISSUED 253 PM CST TUE JAN 29 2008 PLENTY OF CHALLENGES WITH THIS FORECAST PACKAGE...BEGINNING WITH STRONG WINDS...RAPIDLY FALLING TEMPERATURES...AND WIND-CHILLS TONIGHT. AFTER THAT...ALL EYES WILL BE ON A DEVELOPING WINTER STORM EXPECTED TO AFFECT CENTRAL ILLINOIS THURSDAY NIGHT INTO FRIDAY. LATEST SURFACE ANALYSIS SHOWS STRONG COLD FRONT RAPIDLY MOVING ACROSS CENTRAL ILLINOIS. A LINE OF STRONG TO SEVERE THUNDERSTORMS ACCOMPANIES THE FRONT...WHILE WINDY AND SHARPLY COLDER CONDITIONS EXIST BEHIND IT. AFTER BOUNDARY PASSES...TEMPS HAVE BEEN DROPPING 15 TO 20 DEGREES IN JUST ONE HOUR. FURTHER WEST...BAND OF SNOW ASSOCIATED WITH POTENT SHORT-WAVE EXTENDS FROM WESTERN MISSOURI NORTHEASTWARD INTO WISCONSIN. SHORT TERM...TONIGHT THROUGH FRIDAY LINE OF CONVECTION CURRENTLY JUST EAST OF THE I-55 CORRIDOR WILL RACE EASTWARD...AND SHOULD CROSS THE ILLINOIS-INDIANA BORDER SHORTLY BEFORE 00Z. BEHIND THE STORMS...MARKEDLY COLDER AIR WILL CONTINUE TO POUR INTO THE AREA ON GUSTY NORTHWESTERLY WINDS. TIGHT PRESSURE GRADIENT AND STEEP PRESSURE RISES UPSTREAM SUGGEST SUSTAINED WINDS OF BETWEEN 25 AND 35 MPH...WITH GUSTS AS HIGH AS 45 MPH DURING THE EVENING HOURS. GRADIENT WILL WEAKEN OVERNIGHT... ALLOWING WINDS TO DIMINISH SOMEWHAT. WILL THEREFORE CONTINUE THE CURRENT WIND ADVISORY THROUGH MIDNIGHT. IN ADDITION TO THE WINDS...TEMPS WILL PLUNGE THROUGH THE NIGHT. BASED ON UPSTREAM TEMPS IN THE SINGLE DIGITS ACROSS IOWA...HAVE OPTED TO FOLLOW THE COLDER MET GUIDANCE NUMBERS MOST CLOSELY FOR OVERNIGHT LOWS. READINGS WILL BOTTOM OUT IN THE SINGLE DIGITS AND TEENS...WITH A FEW LOCATIONS ACROSS THE ILLINOIS RIVER VALLEY DIPPING BELOW ZERO. THESE TEMPERATURES...COMBINED WITH GUSTY WINDS...WILL PRODUCE DANGEROUSLY LOW WIND-CHILL VALUES. WIND-CHILL READINGS WILL DROP BELOW ZERO ACROSS THE BOARD...WITH -15F OR LOWER VALUES COMMON ALONG AND NORTHWEST OF A RUSHVILLE TO BLOOMINGTON LINE. AS LOW PRESSURE TRACKS INTO THE GREAT LAKES AND FRONT PUSHES WELL EAST OF THE AREA...BAND OF SNOW ACROSS MISSOURI AND IOWA WILL LIFT NORTHEASTWARD THIS EVENING. GFS CONTINUES TO BE MORE AGGRESSIVE IN BRINGING A PERIOD OF LIGHT SNOW ACROSS MUCH OF CENTRAL ILLINOIS...WHILE NAM-WRF PROVIDES MORE OF A GLANCING BLOW TO THE W/NW KILX CWA. BASED ON TRACK OF LOW AND CURRENT SATELLITE/RADAR LOOPS...PREFER THE NAM-WRF SOLUTION HERE. WILL CARRY CHANCE POPS FOR LIGHT SNOW ACROSS ALL BUT THE W/NW CWA...WHERE LIKELY POPS ARE IN ORDER. ANY SNOWFALL THAT OCCURS WILL BE SHORT-LIVED...SO ACCUMULATIONS ARE EXPECTED TO BE MINIMAL. MOST LOCATIONS WILL RECEIVE A COUPLE TENTHS OF AN INCH AT BEST...WITH PERHAPS UP TO ONE INCH ACROSS THE ILLINOIS RIVER VALLEY. DESPITE MINOR ACCUMULATIONS...WIND-DRIVEN SNOW WILL SIGNIFICANTLY REDUCE VISIBILITIES FOR A TIME DURING THE EVENING...PARTICULARLY ACROSS THE ILLINOIS RIVER VALLEY. WITH BOTH A BLOWING SNOW AND WIND-CHILL THREAT ACROSS THE N/NW CWA...HAVE OPTED TO DROP THE BLOWING SNOW ADVISORY IN FAVOR OF A WINTER WEATHER ADVISORY. THIS ADVISORY WILL COVER BOTH HAZARDS AND WILL REMAIN VALID UNTIL WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD INTO THE MIDWEST ON WEDNESDAY...PROVIDING A BRIEF LULL IN THE ACTIVE WEATHER. HOWEVER...NEXT SIGNIFICANT WAVE WILL DIG SOUTHEASTWARD INTO THE SOUTHERN PLAINS WEDNESDAY NIGHT...INDUCING SURFACE CYCLOGENESIS ACROSS OKLAHOMA BY 12Z THU. MODELS HAVE PREVIOUSLY BEEN VACILLATING WITH THE EXACT TRACK OF THE SYSTEM...BUT SOLUTIONS SEEM TO BE STABILIZING ON A TRACK FROM OKLAHOMA NORTHEASTWARD INTO THE OHIO VALLEY. LATEST RUNS OF THE NAM-WRF/GFS/ECMWF ARE ALL IN VERY GOOD AGREEMENT...WITH ONLY MAJOR DIFFERENCES BEING EXACTLY HOW FAR NORTHWEST THE PRECIP WILL SPREAD. GIVEN THE EXPECTED SURFACE/UPPER LOW TRACK...THINK HEAVIEST SNOW BAND WILL SET UP ACROSS THE CENTRAL AND SOUTHERN KILX CWA. ANY DEVIATION IN THE TRACK WILL OF COURSE HAVE MAJOR IMPLICATIONS ON EXACTLY WHERE THE HEAVIEST SNOW WILL FALL. BASED ON CURRENT FORECAST...WILL FOCUS THE HEAVIEST SNOW ALONG AND SOUTH OF I-72...WHERE IN EXCESS OF 4 INCHES WILL BE POSSIBLE BY THE TIME THE SNOW TAPERS OFF FRIDAY MORNING. AMOUNTS FURTHER NORTH IN THE PEORIA AND BLOOMINGTON AREAS WILL BE LIGHTER...BUT A COUPLE OF INCHES WILL STILL BE LIKELY THERE. SNOW WILL BEGIN ACROSS CENTRAL ILLINOIS THURSDAY AFTERNOON...THEN WILL BECOME WIDESPREAD THURSDAY NIGHT. AS LOW TRACKS TOWARD LAKE ERIE FRIDAY MORNING...DEFORMATION ZONE SNOW WILL GRADUALLY PULL OUT OF THE REGION...WITH MOST OF THE PRECIP ENDING BY AROUND MIDDAY FRIDAY. LONG TERM...SATURDAY THROUGH TUESDAY RELATIVELY QUIET WEATHER WILL PREVAIL OVER THE WEEKEND...WITH GFS SUGGESTING SOME LIGHT WARM-ADVECTION TYPE SNOW POSSIBLY BREAKING OUT ACROSS IOWA AND NORTHERN ILLINOIS ON SATURDAY NIGHT. WILL ONLY INCLUDE AN INCREASE IN CLOUDS AT THIS TIME...KEEPING BEST LIFT AND FOCUS FOR PRECIP N/NW OF THE AREA. AFTER THAT...NEXT SYSTEM STILL PROGGED TO ARRIVE EARLY NEXT WEEK. WARMER AIR WILL BE IN PLACE BY THEN...SO THIS LOOKS TO BE MAINLY A RAIN EVENT. WILL FOCUS HIGHEST POPS FOR RAIN MONDAY AND MONDAY NIGHT...WITH RAIN CHANCES SETTLING FURTHER EAST AND SOUTH BY TUESDAY. BARNES && .AVIATION... ISSUED 1114 AM CST TUE JAN 29 2008 VSBYS AND CIGS HAVE FALLEN IN WARM ADVECTION AREA IN EASTERN ILLINOIS AND ARE EVIDENT AT CMI AND BMI. CONDITIONS SHOULD IMPROVE SOMEWHAT PRIOR TO COLD FRONTAL PASSAGE AS WINDS INCREASE AND BECOME A BIT MORE SOUTHWESTERLY. HOWEVER...WIND SPEEDS WILL REMAIN IN THE 20-30KT WITH OCCASIONAL GUSTS TO 35KT RANGE. LINE OF CONVECTION HAS BEGUN TO FORM UP ALONG STRONG CONVERGENT BOUNDARY OVER NORTHWEST ILLINOIS. INDIVIDUAL CELLS MAY BE SIGNIFICANT ENOUGH TO FORCE DOWN HIGH MOMENTUM AIR OFF THE SURFACE. BARKER && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ILZ042>057-061>063- 066>068-071>073. WINTER WEATHER ADVISORY UNTIL 9 AM CST WEDNESDAY FOR ILZ027>031- 036>038-040-041. &&
Hazardous weather outlook, Jan 29, 3:26 PM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 326 PM CST TUE JAN 29 2008 ILZ027>031-036>038-040-041-301200- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 326 PM CST TUE JAN 29 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL ONLY GRADUALLY DECREASE AFTER MIDNIGHT. PERIODS OF BLOWING SNOW WILL PERSIST THROUGH MUCH OF THE EVENING AND OCCASIONALLY REDUCE VISIBILITIES TO AS LOW AS A QUARTER OF A MILE AT TIMES. BITTERLY COLD AIR WILL CONTINUE TO FILTER INTO THE AREA AND WIND CHILLS ARE EXPECTED TO FALL INTO THE 15 DEGREES BELOW ZERO TO 25 DEGREES BELOW ZERO RANGE LATE TONIGHT AND INTO WEDNESDAY MORNING. THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD STAGE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY BRINGING A CHANCE OF LIGHT SNOW TO THE AREA. THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD STAGE THROUGH THE REMAINDER OF THE WEEK. RIVER LEVELS ARE EXPECTED TO DROP BELOW FLOOD STAGE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH REPORTS OF ANY DAMAGE WITH THE STRONG WINDS OR SNOWFALL REPORTS WOULD BE APPRECIATED. ILZ042>044-047>053-301200- CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-MORGAN-PIATT-SANGAMON- SCOTT- 326 PM CST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL ONLY GRADUALLY DECREASE DURING THE EVENING. PERIODS OF BLOWING SNOW WILL PERSIST THROUGH MUCH OF THE EVENING AND OCCASIONALLY REDUCE VISIBILITIES TO AS LOW AS A MILE AT TIMES. BITTERLY COLD AIR WILL CONTINUE TO FILTER INTO THE AREA AND WIND CHILLS ARE EXPECTED TO FALL INTO THE 5 DEGREES BELOW ZERO TO 15 DEGREES BELOW ZERO RANGE LATE TONIGHT AND INTO WEDNESDAY MORNING. THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD STAGE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY BRINGING A CHANCE OF ACCUMULATING SNOW TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH REPORTS OF ANY DAMAGE WITH THE STRONG WINDS OR SNOWFALL REPORTS WOULD BE APPRECIATED. ILZ066>068-071>073-301200- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 326 PM CST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL PLOW ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON...ACCOMPANIED BY STRONG WINDS AND SHARPLY COLDER WEATHER BY EVENING. AHEAD OF THE FRONT...SHOWERS AND THUNDERSTORMS WILL DEVELOP. A FEW OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. ONCE THE FRONT PASSES TO THE EAST...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP...GUSTING UP TO 45 MPH AT TIMES. SPEEDS SHOULD SLOWLY DIMINISH LATE THIS EVENING. LINGERING LIGHT SNOW WILL BE POSSIBLE WITH LITTLE OR NO ACCUMULATION EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY BRINGING A CHANCE OF SIGNIFICANT SNOW TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY THIS EVENING... PRIMARILY UNTIL 7 PM. ILZ045-046-054>057-061>063-301200- CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-SHELBY- VERMILION- 326 PM CST TUE JAN 29 2008 ...A TORNADO WATCH IS IN EFFECT UNTIL 7 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL PLOW ACROSS CENTRAL AND EAST CENTRAL ILLINOIS THIS AFTERNOON...BRINGING VERY WINDY AND SHARPLY COLDER WEATHER BY LATE IN THE DAY. AHEAD OF THE FRONT...SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP...A FEW OF THE THUNDERSTORMS COULD PRODUCE STRAIGHT LINE WIND DAMAGE. A TORNADO IS ALSO POSSIBLE UNTIL 7 PM. ONCE THE FRONT PASSES TO THE EAST...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP...GUSTING UP TO 45 MPH AT TIMES. LINGERING SHOWERS WILL CHANGE BRIEFLY OVER TO SNOW SHOWERS BEFORE ENDING THIS EVENING. LITTLE OR NO ACCUMULATIONS ARE EXPECTED. WINDS WILL GRADUALLY SUBSIDE LATE TONIGHT AS THE STRONG LOW PULLS WELL TO OUR EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY BRINGING A CHANCE OF SIGNIFICANT SNOW TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM CST. BARKER
In the hours before
Local storm report, Jan 29, 1:11 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
111 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL 2 S PETERSBURG 39.98N 89.85W
01/29/2008 M0.88 INCH MENARD IL TRAINED SPOTTER
DURATION OF HAIL 1 MINUTE
0107 PM FUNNEL CLOUD 1 E PLEASANT PLAINS 39.87N 89.90W
01/29/2008 SANGAMON IL EMERGENCY MNGR
&&
KELLYLocal storm report, Jan 29, 1:28 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
128 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FUNNEL CLOUD 1 E PLEASANT PLAINS 39.87N 89.90W
01/29/2008 SANGAMON IL EMERGENCY MNGR
CORRECTED TIME...TIME OF FUNNEL SHOULD BE 1 PM
&&
KELLYLocal storm report, Jan 29, 1:59 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
159 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 3 SW LINCOLN 40.12N 89.41W
01/29/2008 LOGAN IL EMERGENCY MNGR
OUTBUILDINGS BLOWN DOWN IN CHESTERVALE
&&
KELLYLocal storm report, Jan 29, 4:33 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
433 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FUNNEL CLOUD FLORA 38.67N 88.48W
01/29/2008 CLAY IL EMERGENCY MNGR
0415 PM TSTM WND DMG 4 W FLORA 38.67N 88.55W
01/29/2008 CLAY IL EMERGENCY MNGR
TREES AND POWERLINES DOWN ON HINKLEY HILL ROAD WEST OF
FLORA
0415 PM TSTM WND GST FLORA 38.67N 88.48W
01/29/2008 M61 MPH CLAY IL AWOS
WIND GUST TO 53 KTS AT FOA AWOS
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 9:28 PM CST | Blowing Snow Advisory | ILX | Fulton, Knox, McLean, Marshall, Mason, Peoria and 4 more | 18 hr |
| Jan 28, 9:29 PM CST | Wind Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 19 more | 29 hr |
| Jan 29, 12:41 PM CST | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 34 min |
| Jan 29, 1:14 PM CST | Severe Thunderstorm Warning | ILX | Logan, Menard | 31 min |
| Jan 29, 1:28 PM CST | Severe Thunderstorm Warning | ILX | McLean | 47 min |
| Jan 29, 2:02 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Macon, Piatt | 43 min |
| Jan 29, 2:11 PM CST | Severe Thunderstorm Warning | ILX | McLean | 23 min |
| Jan 29, 3:00 PM CST | Winter Weather Advisory | ILX | Fulton, Knox, McLean, Marshall, Mason, Peoria and 4 more | 12 hr |
| Jan 29, 4:25 PM CST | Severe Thunderstorm Warning | ILX | Clay, Richland | 26 min |
| Jan 29, 4:44 PM CST | Tornado Warning | ILX | Lawrence, Richland | 31 min |
| Jan 29, 4:54 PM CST | Tornado Warning | ILX | Crawford | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.